Steroid withdrawal? help

Hi all,

I wonder if you can help me. I have sever/brittle asthama and am always on a maintenance dose of prednisolone.

I had an exacibation (spl) about a month ago so was wacked up to 60mg pred now since I have recovered I have been reducing my pred down to get to my maintenance dose as I hate being up high for any longer than necessary as I look like a hamster and cannot stop eating!

The last 3 days I have felt absolutely shattered, headaches, stomach aches, dioreha (spl) and sickness and aches and pains all over body, I wasn't sure if I was coming down with something but today is the 4th day and nothing has come of it just feeling the same. I wondered if maybe i'd reduced my steroids too quick and looked it up on the internet and these are classic symptoms :S

I was wondering if anyone has ever had this and what happened as typically it is a weekend (isnt it always when you get sick!!) and i'm not sure what to do....

Any advice greatly received

5 Replies

  • Hi Charlie,

    I have sent you a PM regarding steroid withdrawal!

    Take care




  • Classic steroid withdrawel symptoms im afraid and unless asthma actually kicks off in which case thats dose need it grin and bear it?


  • Hi,

    I had clinic on the monday morning anyway so waited until i saw my consultant who admitted me for some IV steroids and after 3 days I was ok to go back on my pred and come home the next day. Feeling much better now and glad to be home :)

    Thanks for replying

  • Hi Charlie

    glad you got it sorted!

    Keep in touch!


  • Hiya,

    Glad you're sorted by hospital & advice by other kind users on here. Steroid withdrawl really is the worst. I'm whacked up high again now, and I know I've got to go through all that at some point in the near future. It's so awful I hate it each time. If anyone's got any tips then please post here. I do try & take it slow (the lower, the slower), but I usually end up in bed it's so bad.


You may also like...